MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 60PFSS35
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Codes Respiratory Failure (2484); Decreased Respiratory Rate (2485)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the tracheostomy tube snapped at hub of connector, in the patient's home.Parent believes the tube snapped due to child pulling at tube trying to disconnect from ventilation support.The hub of the tracheostomy tube device broke off from the rest of the device.Patient was not able to receive ventilation support until an emergency tube change had been undertaken.An emergency tube change was performed to replace the tube in the immediate instance and ensured patients safety.After tube change was successfully completed, no concern for the patient remained.
 
Additional Manufacturer Narrative
Evaluation codes: updated h10 device evaluation: no lot number was provided, therefore no device history report (dhr) review could be completed.No product sample was received; therefore, visual and functional testing could not be performed.A photograph of the device was submitted for investigation.The photo showed the shaft tube detached from connector, confirming the complaint.The photo shows that the tube shows traces of the tube stressing in that area as if it were pulled, after a review of the different verifications that are performed during the manufacturing process to detect damage components, the most probable root cause is that damaged occurred after the product left the facility.If the product is returned, the manufacturer will reopen this complaint for further investigation.

Brand Name
BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key16258529
Report Number3012307300-2023-00713
Device Sequence Number17824826
Product Code JOH
UDI-Device Identifier15021312516777
UDI-Public15021312516777
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K083641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number60PFSS35
Device Catalogue Number60PFSS35
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2023
Supplement Date Received by Manufacturer02/15/2023
Initial Report FDA Received Date01/27/2023
Supplement Report FDA Received Date03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR
Patient SexFemale